Massachusetts, 2017High Wind and Strong Wind in Massachusetts, March 2, 2017
March 2, 2017 · NWS BOX · 15 events in 14 counties and zones
Low pressure moving up the St Lawrence Valley swept a cold front through Massachusetts early the morning of March 2. Behind the cold front, strong west-northwest winds brought colder air to the state.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moving up the St Lawrence Valley swept a cold front through Massachusetts early the morning of March 2. Behind the cold front, strong west-northwest winds brought colder air to the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 2, 4:18 AM EST, 42 minutes earlier.
Area forecast discussion, Mar 2, 4:18 AM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
418 AM EST Thu Mar 2 2017
.SYNOPSIS...
Strong to locally damaging wind gusts today will usher in much
cooler temperatures by this afternoon. An arctic cold front
will cross the region late Friday afternoon and early evening,
perhaps accompanied by a few localized heavy snow squalls. An
arctic front will cross the region late Friday and bring about
cold temperatures for the weekend. Aside from a few snow showers
with this frontal passage, the next round of precip will hold
off until mid next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
***Strong to locally damaging wind gusts today will usher in much
cooler temperatures later this morning and afternoon***
Very mild conditions early this morning will come to an abrupt end
as a cold front crosses the region early this morning. Just a few
brief spot showers are expected with this front into mid
morning...but the main story will be the very strong wind gusts and
much cooler temperatures that are ushered into the region.
An initially mild boundary layer coupled with much colder temps
aloft moving in will result in very steep 1000 to 850 mb lapse rates
on the order of 10C/KM. This will allow excellent mixing and expect
widespread northwest wind gusts of 45 to 55 mph later this morning
and afternoon. While many locations may fall a bit short of the
technical high wind warning criteria...given the risk for some
downed trees and isolated to scattered power outages feel the High
Wind Warning is warranted.
As for temperatures...they will fall into the 30s across the high
terrain and lower 40s on the coastal plain by mid afternoon. Should
see a mixture of sun and clouds...but wind chills will be down into
the 20s to lower 30s this afternoon which will be quite a change
from yesterday.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
***A few locally heavy snow squalls possible late Friday afternoon
and early evening***
Tonight...
While the strong winds gusts will diminish this evening with the
loss of daytime heating...it still will remain breezy under
continued strong cold advection. Low temps will drop into the upper
teens to lower 20s in most locales, quite the change from our recent
stretch of abnormally mild temps.
Friday...
Partly to mostly sunny skies expected through early Friday
afternoon. High temps will mainly be in the 35 to 40 degree range.
While it will be breezy, the winds will not nearly be as strong as
today.
An arctic cold front will be dropping down from the northwest during
the late afternoon/early evening hours. Very steep 0 to 3 km lapse
rates near 10C/KM, some low level convergence, and total totals
rising into the 50s will bring the risk for a few localized brief
heavy snow squalls with this front. Several of our mesoscale models
show this potential in their various radar simulations. The biggest
limiting factor will be the lack of low level moisture...so it is
uncertain if they will be able to develop or we end up just with a
few brief snow showers. However, the potential for an impact on the
evening rush hour exists with the potential for briefly poor
visibility/roads quickly becoming snow covered if any squalls are
able to develop.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights...
* Some snow showers linger into Fri night
* Blast of arctic air Sat into Sun morning
* Moderating temps begin Sunday afternoon with above normal temps
Mon into Wed
* Unsettled weather possible at times Tue/Wed
Overview and model preferences...
The deepest cold dome we have seen in some time settles across
New England through the weekend, as cutoff low pres moves across
N New England and into the Maritimes. While the impact on
temperatures is obvious, it also leads to stronger blocking as
ridging will continue to build from W to E through the weekend
and into the early half of next week, yielding a mainly
dry/quiet pattern. The next round of precip will be associated
with a phasing of energy out of the Arctic near Baffin Island
and energy ejecting from the Aleutian vortex. This is a complex
phasing scenario, and given it will be impacting a building
ridge near the E coast of the CONUS, there remains some
uncertainty in timing and final impact of the resulting low pres
at the sfc, which was expressed by the previous forecaster.
Noting that both ensembles and operational models are in fairly
good agreement until the early-mid of next week, therefore will
be using a consensus blend with this update.
Details...
Fri night...
Arctic frontal passage ushering the deepest of the cold air
into Sat morning. In fact H85 temps by 12Z Sat will be between
-22C and -24C, nearly 2 standard deviations colder than normal
for early March. Initially however, steep, nearly super-
adiabatic lapse rates in the lowest 5kft and modest moisture
through H7 will likely yield some SHSN with mainly light,
coating accumulations. Noting LLJ 35+ kt, however given so there
is a low risk for some isolated squalls, but the limiting
factor will be moisture. Otherwise, expect ambient temps
dropping into the single digits and low teens by morning with
gusty winds 30-40 mph yielding wind chills below -10C inland and
near 0C to -10C closer tho the coastlines.
Sat and Sun...
Dry and unseasonably cold through the weekend. Temps Sat may
struggle to break out of the mid 20s and break record low-max
temps (see below) thanks to H85 temps below -22C. Blustery, with
W-NW winds 30-40 mph again Sat, yielding wind chills in the
single digits and low teens in spite of expected sunshine. By
Sun, slight warming will yield H85 temps closer to -12C by end-
of-day. This suggests highs mainly in the 30s, which although
warmer by magnitude, will also just feel moisture given the
weaker pres gradient and lighter winds.
Mon...
Although a warm front will slowly push through the mid Atlantic
and try to cross the region, it will dammed in place against
the higher terrain of the Appalachians. Still weak overrunning
and shortwave energy could yield a few light pockets of SHRA or
SHSN, which may yield light FZRA given the cold air locked in at
the sfc. In either case, light ice/snow accums would be very
light as even the most robust QPF outputs on models are at or
below 0.1 inches. Noting high probabilities that H85 and H92
temps reach above 0C, so highs may finally reach back into the
low-mid 40s, even near 50 in spots. Back to normals.
Tue into Wed...
The parent low pres associated with the phased wave mentioned
above will begin to move into the region, highly likely as an
inside runner. Noting some connection to subtropical moisture
with a modest probability of PWATs approaching 1.00 inches.
Therefore, although exact timing remains uncertain, have fairly
high confidence that a period of mod rainfall will occur during
the Tue-Wed timeframe, yielding final rainfall totals at or
above 0.5 inches.
Late next week...
Low confidence in any one solution here although there is a
higher probability than not that temps may once again return to
at or below seasonable normals after the brief warm up mid week.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /Today through Friday/...
Today...High confidence. VFR conditions with westerly wind gusts of
35 to 45 knots developing by mid to late morning and continuing into
the afternoon. A few locations may briefly gust up to 50 knots.
Tonight...High confidence. VFR conditions as strongest wind gusts
diminish this evening. Nonetheless...still expect 20 to 30 knot
wind gusts for a good chunk of the night.
Friday...Moderate to high confidence. Mainly VFR conditions but
brief localized lower conditions are possible late Friday
afternoon/early evening if any localized snow squalls are able to
develop.
KBOS TAF...High confidence in TAF.
KBDL TAF...High confidence in TAF.
Outlook /Friday Night through Monday/...
Fri night...Moderate Confidence.
Mainly VFR outside of a few isolated MVFR CIGS in the interior
and quick IFR conditions in SCT SHSN. NW winds gust 25-35 kt by
early Sat morning.
Sat...High confidence.
VFR. Main issue will be 25-35 kt wind gusts out of the NW.
Sun and Mon...High confidence.
Mainly VFR. Winds generally lighter, will shift to the S-SW by
late Mon.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /Today through Friday/...
Today...High confidence. Strong cold advection and good mixing will
yield westerly wind gusts of 40 to 50 later this morning and
afternoon. Storm Warnings hoisted for our outer most waters with
strong gale headlines elsewhere. Seas will be on the order of 7 to
13 feet across the outer-waters.
Tonight...High confidence. WNW gale force wind gusts should
diminish to small craft levels by late evening as the pressure
gradient weakens.
Friday...High confidence. Cold advection will continue to generate
northwest wind gusts of 20 to 30 knots over the waters.
Outlook /Friday Night through Monday/...
Fri night into Sat night...High confidence.
NW winds will increase late Fri night reaching 35-45 kt by early
Sat morning. Gale warnings will likely be needed, continuing
into Sat night. Seas will reach 7-10 ft on the E ocean waters.
Moderate freezing spray is possible, especially on the eastern
waters Fri night into Sat. Some light SHSN/SHRA possible over
the waters especially Fri night into early Sat.
Sun into Mon...High confidence.
Remaining Gale conditions drop quickly to Small craft thresholds
then even below that by early Sun. After this, high pres over
the waters will yield mainly quiet boating conditions into Mon.
&&
.CLIMATE...
Boston reached 63 shortly after 930 pm last evening. This tied
the old record high set back in 1991.
Record Low Maxes for Sat March 4
BOS...21/1896
PVD...23/1943
BDL...23/1943
ORH...19/1943
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Warning until 7 PM EST this evening for CTZ002>004.
MA...High Wind Warning until 7 PM EST this evening for MAZ002>024-
026.
RI...High Wind Warning until 7 PM EST this evening for RIZ001>008.
MARINE...Gale Warning until 10 PM EST this evening for ANZ231>235-237-
251.
Gale Warning from 7 AM this morning to 7 PM EST this evening
for ANZ230-236.
Storm Warning from 7 AM this morning to 7 PM EST this evening
for ANZ250-254>256.
&&
SYNOPSIS...Frank/Doody
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...Doody
AVIATION...Frank/Doody
MARINE...Frank/Doody
CLIMATE...staffHazardous weather outlook, Mar 2, 3:56 AM EST, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
356 AM EST Thu Mar 2 2017
CTZ002>004-MAZ002>024-026-RIZ001>008-030900-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
356 AM EST Thu Mar 2 2017
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts except Berkshire County, and Rhode Island.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
We will continue to watch the river levels of the lower Connecticut
river. The combination of snowmelt and heavy rain this weekend may
rise the river to above action stage, or even minor flood.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ250-254>256-030900-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
356 AM EST Thu Mar 2 2017
...STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A freezing spray advisory may be needed on some of the waters late
Friday night into Saturday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ231>235-237-251-030900-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Massachusetts Bay and Ipswich Bay-
356 AM EST Thu Mar 2 2017
...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A freezing spray advisory may be needed on some of the waters late
Friday night into Saturday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230-236-030900-
Boston Harbor-Narragansett Bay-
356 AM EST Thu Mar 2 2017
...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A freezing spray advisory may be needed on some of the waters late
Friday night into Saturday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/NWSBoston
You can follow us on Twitter at
@NWSBoston
High Wind, Southern Worcester
- When
- March 2, 5:00 AM EST to 3:00 PM EST
- Where
- Southern Worcester forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Property damage
- $12,000
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
At 210 PM EST, The Automated Surface Observing System platform at Worcester Airport measured a wind gust of 59 mph. There were several reports of trees brought down by the wind during the morning. A large tree fell on a car on Sutton Avenue in Oxford, killing a 50 year old man. A tree fell on an unoccupied house on Oread Street near Beacon Street in Worcester. A tree fell and blocked Main Street in Douglas, Old Westboro Road in Grafton, Westview Street in Auburn, and Hopkinton Road in Westborough.
High Wind, Western Norfolk
- When
- March 2, 5:00 AM EST to 3:00 PM EST
- Where
- Western Norfolk forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
At 950 AM EST, an amateur radio operator in Foxborough estimated a wind gust to 65 mph. At 1117 AM EST, the Automated Surface Observing System platform at Blue Hill in Milton reported a wind gust of 60 mph. A tree fell on Walnut Street in Canton. A tree fell on power lines on Crossfield Road in Franklin.
High Wind, Western Middlesex
- When
- March 2, 5:00 AM EST to 3:00 PM EST
- Where
- Western Middlesex forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
At 1059 AM EST, the Automated Surface Observing System platform at Hanscom Field in Bedford reported a wind gust of 52 mph. Trees were reported down on wires on West Street in Wesford. A tree fell on Hobbit Road in Littleton. Trees fell on Pike Street and North Street in Tewksbury. A large tree fell on wires on Willowdale Street in Tyngsboro. Trees and wires were down on Gates Street in Lowell. A tree fell on Coastal Railroad Line at mile 46.4 in Framingham.
High Wind, Northern Worcester
- When
- March 2, 5:00 AM EST to 3:00 PM EST
- Where
- Northern Worcester forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
At 1015 AM EST, the Automated Surface Observing System platform at Fitchburg Airport a wind gust of 58 mph. A tree fell on Morgan Road near Gardner Road in Hubbardston. A tree and wires fell on a house on East Street in Fitchburg. A tree fell on a house on Townsend Harbor Road in Lunenburg.
High Wind, Eastern Norfolk
- When
- March 2, 5:00 AM EST to 3:00 PM EST
- Where
- Eastern Norfolk forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $500
- Reported by
- ASOS
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
At 1117 AM EST, the Automated Surface Observing System platform at Blue Hill in Milton reported a wind gust of 60 mph. Wires were reported down on Jefferson Street in Braintree.
Strong Wind, Northwest Middlesex County
- When
- March 2, 5:00 AM EST to 3:00 PM EST
- Where
- Northwest Middlesex County forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
A tree fell on Old Ayer Road in Groton.
Strong Wind, Northern Bristol
- When
- March 2, 5:00 AM EST to 3:00 PM EST
- Where
- Northern Bristol forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
At 1108 AM EST, the Automated Surface Observing System platform at Taunton Airport reported a wind gust of 49 mph. A tree fell on Smith Street in Rehoboth.
Strong Wind, Western Essex
- When
- March 2, 5:00 AM EST to 3:00 PM EST
- Where
- Western Essex forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
At 1104 AM EST, the Automated Surface Observing System platform at Lawrence Airport reported a wind gust of 51 mph. A tree fell on a building on Portland Street in Haverhill. A tree fell on a car on Washington Street in Boxford.
High Wind, Barnstable
- When
- March 2, 5:00 AM EST to 3:00 PM EST
- Where
- Barnstable forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
At 1005 AM EST, an amateur radio operator estimated a wind gust of 58 mph at Woods Hole.
Strong Wind, Southern Bristol
- When
- March 2, 5:00 AM EST to 3:00 PM EST
- Where
- Southern Bristol forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
At 106 PM EST, an amateur radio operator at Fall River estimated a wind gust of 53 mph. At 1226 PM EST, an amateur radio operator at Fairhaven also estimated a wind gust of 53 mph. A large tree fell on Bakersville Road in Dartmouth.
Strong Wind, Eastern Franklin
- When
- March 2, 5:00 AM EST to 3:00 PM EST
- Where
- Eastern Franklin forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
At 745 AM EST, the Automated Surface Observing System platform at Orange Airport reported a wind gust of 51 mph. Route 10 was closed due to a downed tree and power lines.
High Wind, Suffolk
- When
- March 2, 5:00 AM EST to 3:00 PM EST
- Where
- Suffolk forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 42.264, -71.125 (the zone’s center; the record gives no point)
At 1123 AM EST, the Automated Surface Observing System platform at Logan International Airport in East Boston reported a sustained wind of 40 mph.
High Wind, Eastern Plymouth
- When
- March 2, 5:00 AM EST to 3:00 PM EST
- Where
- Eastern Plymouth forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.079, -70.960 (the zone’s center; the record gives no point)
At 1014 AM EST, an amateur radio operator at Duxbury reported a wind gust of 54 mph. The Automated Surface Observing System platform at Plymouth Airport reported a wind gust of 49 mph. A tree fell on wires on South Main Street in Cohassett.
High Wind, Eastern Essex
- When
- March 2, 5:00 AM EST to 3:00 PM EST
- Where
- Eastern Essex forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
At 1109 AM EST, the Automated Surface Observing System platform at Beverly Airport and an amateur radio operator both reported a wind gust of 52 mph. A tree fell on Apple Street in Essex. A tree fell on a house on Lyndon Street in Salem.
Strong Wind, Barnstable
- When
- March 2, 5:00 AM EST to 3:00 PM EST
- Where
- Barnstable forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
At 1059 AM EST, the Automated Surface Observing System platform at Hanscom Field in Bedford reported a wind gust of 52 mph. Multiple trees fell on power lines on Katherine Road in Stoneham. A tree fell on wires on Edith Street in Everett. A tree and wires fell on Winthrop Street in Medford.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Wisconsin, March 2, 20173 deaths · 3 events
- Strong Wind in New York, March 2, 2017$390,000 · 9 events
- Strong Wind in Connecticut, March 2, 2017$300,000 · 4 events
- Strong Wind in New Jersey, March 2, 2017$170,000 · 5 events
- High Wind in New York, March 2, 2017$120,000 · 53 kt wind · 3 events
- High Wind in Pennsylvania, March 2, 20171 injured · 50 kt wind · 5 events
- Winter Storm in Alaska, March 2 to 3, 20175 events
- Waterspouts in South Atlantic Coastal Waters, March 2, 20172 events
- High Wind in California, March 2, 201753 kt wind · 2 events
- High Wind in New York, March 2, 201756 kt wind · 1 event
- High Wind in Connecticut, March 2, 20171 event
- Heavy Snow in Washington, March 2 to 4, 20171 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 690043, 690048, 690052, 690055, 690058, 690059, 690061, 690062, 690064, 690067, 690069, 690070, 690072, 690074, 690078.